Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 31, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 18, 2000, 4:50 PM CST for Weakley County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2000, 4:50 PM CST (22:50 UTC)
- Expired
- Feb 18, 2000, 5:25 PM CST
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Weakley County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 5:05 PM CST | Hail 1.25 | Sharon, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 2:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 541 m²/s²
- 0-3 km storm-relative helicity
- 683 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMEM 182250 SVRMEM TNC183-182325- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 450 PM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEAKLEY COUNTY IN WESTERN TENNESSEE * UNTIL 525 PM CST * AT 449 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES EAST OF GREENFIELD ... MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JUST SOUTH OF DRESDEN AROUND 500 PM CST GLEASON AROUND 500 PM CST .A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PJRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 3:30 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 18, 3:30 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CST FRI FEB 18 2000 NOT MUCH TIME FOR A DISCUSSION WITH SEVERE WEATHER CONCERNS. ONLY AREA OUT OF THE WOODS WILL BE NORTHWEST OF JONESBORO AR. EXPECT SEVERE STORMS TO BE EAST OF OUR FORECAST AREA BY AROUND MIDNIGHT...SO EVENING WORDING WILL BE USED FOR POPS ALL ZONES. GOOD DEAL OF CLOUDINESS ON SATELLITE BEHIND THIS FRONT...SO MOSTLY CLOUDY CONDITIONS OVERNIGHT...ES;PECIALLY NORTHERN AREAS. MUCH COOLER FOR SATURDAY. IN GENERAL FOLLOWED NGM MOS TEMPERATURES. .MEM...NONE.
In the hours before
Special weather statement, Feb 18, 11:30 AM CST, 5 hours 20 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>054-088>092-182200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1130 AM CST FRI FEB 18 2000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTH MISSISSIPPI. A LOW PRESSURE SYSTEM WAS OVER SOUTHEAST MISSOURI WITH A COLD FRONT EXTENDING INTO WEST ARKANSAS. THE LOW PRESSURE WILL MOVE TOWARD THE OHIO VALLEY THIS AFTERNOON AND EVENING AS THE TRAILING COLD FRONT MOVES ACROSS THE MID SOUTH. AT MIDDAY...SEVERE THUNDERSTORMS HAD ALREADY DEVELOPED AHEAD OF THE COLD FRONT OVER WEST ARKANSAS. THESE STORMS WILL MOVE ACROSS EAST ARKANSAS THIS AFTERNOON... REACHING THE MISSISSIPPI RIVER ABOUT 300 PM. THE STORMS WILL CONTINUE TO MOVE EAST...AFFECTING LOCATIONS SUCH AS JACKSON AND TUPELO...LATE THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. MONITOR NOAA WEATHER RADIO... COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS |FOR THE LATEST FORECASTS AND INFORMATION.
Special weather statement, Feb 18, 3:45 PM CST, 1 hour 5 minutes before
ARZ008-009-017-018-182215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CST FRI FEB 18 2000 ...TORNADO WATCH CANCELED FOR PART OF NORTHEAST ARKANSAS... THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND SEVERE WEATHER IS NO LONGER EXPECTED FOR THE COUNTIES OF RANDOLPH...LAWRENCE...CLAY...AND GREENE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:11 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 49 min |
| Feb 18, 3:24 PM CST | Tornado Warning | MEG | Shelby | 46 min |
| Feb 18, 4:02 PM CST | Tornado Warning | MEG | Fayette, Shelby | 58 min |
| Feb 18, 4:54 PM CST | Tornado Warning | MEG | Hardeman | 61 min |
| Feb 18, 5:07 PM CST | Severe Thunderstorm Warning | MEG | Henry | 48 min |
| Feb 18, 5:27 PM CST | Severe Thunderstorm Warning | MEG | McNairy | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.